Results 1 to 4 of 4

Thread: Cytoxan

  1. #1
    Join Date
    Jan 2007
    Posts
    5
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Cytoxan

    I am trying to support a close family friend who is dealing with a very ill wife who has a serious complication of SLE. (Please see the thread under "vasculitis" for background on this situation.)

    If you have been on Cytoxan for any period of time, could you please share your experiences? My friend's wife is looking at being on Cytoxan for the next six months. Based on your own experiences, what should my friend expect and be prepared for during this course of treatment?

    Thanks in advance,

    Julie

  2. #2
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Julie - you might have better responses posting this in the Medications forum on the website. You can also use the "search" feature at the top of the forum page to search for other posts about cytoxan.

    Your friend and his wife are in my prayers daily.

  3. #3
    Join Date
    Feb 2007
    Location
    Toledo, Ohio
    Posts
    17
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default Cytoxan

    First of all I just want to say that when I started taking cytoxan it was only supposed to be for six months, then a year, and so on. I do not want to scare your friends when I say this but I just thought you should know. I was recieving cytoxan treatments for a total of two and a half years. When I first started recieving it I was getting a dose of 1000(something I can't remember what it comes in) and I recieved it monthly. Then as I got better it went down to 750 then 500. When I would go for treatment I would go to the oncology lab and be there for about 6 hours because they had to give me 2 hours of fluid before and after the actual cytoxan. This is because it could cause problems with your bladder. As I recieved the treatments my hair thinned out and it also caused me to have severe migraines. I would be really tired afterwards and would want to sleep the next day. Then in about the last 9 months I was suffering from nausea after the treatments. I would get home and feel absolutely terrible. Whenever I ate something it made me feel constipated and like I was going to throw up until I actually did. Then if my stomach was empty it also hurt. This was my experience and I know all people may handle it differently. I hope this was helpful and I hope for the best for your friend and his wife.
    Ericca

  4. #4
    Join Date
    Nov 2004
    Location
    n. california
    Posts
    178
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    hi julie, i hope it's not too late for this to be of some use, and i hope this note finds you and yours well. i will try to cover stuff that i don't see in the other posts. let's see. i am still on cytoxan, and have been on it for about 2 years now. i took it every 3 weeks for about 9 months, then once a month for another 9 months. i got a break from it for 8 months until i had a seizure in october. i usually get anywhere from 750 to 1500 mg, depending on my labwork. i'm pretty sick right now so doc has me at 2200mg. i have lupus and vasculitis with heart, lung, brain, and connective tissue involvement. i've een sick since jan 2004.

    first, they will run her bloodwork to make sure she's ok, specifically her white, red cell counts, and platelet counts and they mix the drug accordingly. she will get lots of fluids...btw, does she have a port a cath (central line)?? i have vasulitis too so my viens are such a mess i have to have one because it's more torturous for the nurses to get an iv line in than it is for me!!! if she doesn't, then i would strongly recommend one...it's been a life saver for me. anyway, just before they administer the chemo (cytoxan), they will give her pre-meds which are solumedrol (liquid prednisone), enzemet (or generic - its to coat her stomach or bladder), and mesna (for stomach or bladder...i forget). if she has a regular iv, then the mesna will sting her arm going in, can be very uncomfortable, so make sure she tells them to "push it slowly'. they'll now what she means. make sure she eats something (nothing greasy!) before she goes so there's something in her tummy, she wont be as sick after.
    afterwards, she will be anywhere from extremely tired to beyond exhausted, and a bit queasey in the tummy.

    ok, there's the much of the technical, step by step stuff. i get it so often ( i head back on monday and tuesday 3/5 & 3/6!) that i should have know it in my sleep! now here it is from my perspective.... i tolerate the cytoxan ok some times, and not on others. as you may have found out by now it's different for everyone. i get really nauseous (sp?) but have your friend ask for zofran (expensive!), reglan, or ativan(are not). they help tremendously. sometimes your stomach can be so out of sorts that her medication may pass right through her without being absorbed, so tell her not to be alarmed if she sees her pills in the toilet, and her stool may be quite odd (so sorry ops: i just want you, your friend and his wife to have as much info as possible so am thinnking of things that were issues and or resulted in late night ph calls to the doc :lol: ). if this happens, then she should call her doc. sometimes it's not a big deal in the first day or two, but more than that and they may want her to come in for fluids. speaking of which, she should drink as much as possible. try to stay away from acidic juices like orange. things in general may taste metallically (metal-like). and like my friend marycain mentioned, don't forget to take sanitary precautions and make everyone use sanitizer, hand washing, etc. spray the house down with lysol before they go.


    yikes!! i typed all of this and only just now see the date of your original post!!! :cry: LOL!!!

    well.... how are things going with your friends now? tell them/him to hold on!! they are in my prayes! i see that you wanted some info from anyone who has vaculitis. i can help you with that. i'm going to take a break and post on that later. typing is VERY hard for me and takes a very long time for me to do the simplest notes, so i have more that extended myself!! LOL!!

    be well Julie

    [/quote]

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •